MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3505215BC |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
11/30/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 24-year-old caucasian female patient underwent a primary breast augmentation with a 215cc mentor memorygel breast implant and experienced capsular contracture (baker grade 3) on the left side post-operatively, which was diagnosed during a physical exam.As a result, the patient underwent explantation on (b)(6) 2022.
Additional Manufacturer Narrative
On january 20, 2023, the mentor failure analysis lab has received two devices for evaluation.Since both devices received contain the same lot number, it is unknown which device pertains to the complaint.Additional information received states that the device date of explantation is (b)(6) 2022.Section d6b.Has been updated to reflect the additional information.On january 24, 2023, the evaluation for the device was completed.The device evaluation results are the same for both devices.Device evaluation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the smooth uhp 215cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On january 26, 2023, mentor received additional information regarding the patient's diagnosis.It was reported that the patient also experienced capsular contracture (baker grade 1-2) on the right.The reporting for the right side capsular contracture will be captured in manufacture's report number 1645337-2023-01152.Manufacturer¿s reference number: (b)(4).